Alert archive / Florida / Small Craft Advisories in 2009
Small Craft Advisory 2, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Jan 13, 2009, 3:52 AM EST. It took effect at Jan 13, 2009, 3:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2009, 3:52 AM EST (08:52 UTC)
- In effect from
- Jan 13, 2009, 3:00 PM EST
- Expired
- Jan 14, 2009, 3:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
021 WHUS72 KMFL 130852 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 352 AM EST TUE JAN 13 2009 ...STRONG WINDS AHEAD AND BEHIND COLD FRONT THIS EVENING WITH BUILDING SEAS TONIGHT AND WEDNESDAY... AMZ650-651-670-671-140400- /O.NEW.KMFL.SC.Y.0002.090113T2000Z-090114T2000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 352 AM EST TUE JAN 13 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM EST WEDNESDAY. WEST TO SOUTHWEST WINDS WILL INCREASE TO NEAR 20 KNOTS LATE THIS AFTERNOON AHEAD OF A COLD FRONT. WINDS WILL SHIFT TO THE NORTHWEST AT SPEEDS OF 20 TO NEAR 25 KNOTS THIS EVENING AND TONIGHT BEHIND THE FRONT BEFORE WEAKENING BELOW 20 KNOTS WEDNESDAY. AS A RESULT SEAS WILL CLIMB TO 7 FEET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ610-630-GMZ656-657-676-140400- /O.NEW.KMFL.SC.Y.0002.090113T2000Z-090114T0400Z/ LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 352 AM EST TUE JAN 13 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS EVENING. WEST TO SOUTHWEST WINDS WILL INCREASE TO NEAR 20 KNOTS LATE THIS AFTERNOON AHEAD OF A COLD FRONT. WINDS WILL SHIFT TO THE NORTHWEST AT SPEEDS OF 20 TO NEAR 25 KNOTS THIS EVENING BEHIND THE FRONT BEFORE WEAKENING BELOW 20 KNOTS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STRASSBERG
3 follow-up statements
847 WHUS72 KMFL 140316 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1016 PM EST TUE JAN 13 2009 ...STRONG WINDS AHEAD AND BEHIND COLD FRONT THIS EVENING WITH BUILDING SEAS TONIGHT AND WEDNESDAY... AMZ610-630-GMZ656-657-676-140430- /O.CAN.KMFL.SC.Y.0002.000000T0000Z-090114T0400Z/ LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1016 PM EST TUE JAN 13 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL CRAFT ADVISORY FOR ALL SOUTH FLORIDA WATERS EXPECT FOR THE GULF STREAM ATLANTIC WATERS. THE WINDS OVER SOUTH FLORIDA WATERS HAVE DECREASE TO 15 TO 20 KNOTS THIS EVENING. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR ALL SOUTH FLORIDA WATERS EXPECT FOR THE GULF STREAM ATLANTIC WATERS. $$ AMZ650-651-670-671-141100- /O.CON.KMFL.SC.Y.0002.000000T0000Z-090114T2000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 1016 PM EST TUE JAN 13 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST WEDNESDAY FOR THE GULF STREAM ATLANTIC WATERS... NORTHERLY WINDS WILL BE 15 TO 20 KNOTS WILL CONTINUE TONIGHT INTO WEDNESDAY OVER THE ATLANTIC WATERS OF SOUTH FLORIDA. THIS WILL ALLOW FOR THE GULF STREAM SEAS TO BUILD TO 7 FEET TONIGHT AND REMAIN AT 7 FEET THROUGH WEDNESDAY AFTERNOON. THEREFORE...THE SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST WEDNESDAY FOR THE GULF STREAM ATLANTIC WATERS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BAXTER
763 WHUS72 KMFL 140910 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 410 AM EST WED JAN 14 2009 ...ROUGH SEAS TO CONTINUE IN THE GULF STREAM TODAY... AMZ650-651-670-671-142000- /O.CON.KMFL.SC.Y.0002.000000T0000Z-090114T2000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 410 AM EST WED JAN 14 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. ALTHOUGH NORTHERLY WINDS WILL CONTINUE TO SLOWLY SUBSIDE IN THE GULF STREAM TODAY...SEAS WILL REMAIN ELEVATED AROUND 7 FEET FOR MUCH OF THE DAY. SEAS SHOULD BEGIN TO SLOWLY SUBSIDE BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
319 WHUS72 KMFL 142015 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 315 PM EST WED JAN 14 2009 AMZ650-651-670-671-142115- /O.EXP.KMFL.SC.Y.0002.000000T0000Z-090114T2000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 315 PM EST WED JAN 14 2009 ...SMALL CRAFT ADVISORY HAS EXPIRED FOR THE GULF STREAM... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT FOR THE GULF STREAM...AS THE GULF STREAM SEAS HAVE FALLEN BELOW 7 FEET THIS AFTERNOON. $$ BAXTER
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 3:47 AM EST, 5 minutes earlier.
Area forecast discussion, Jan 13, 3:47 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
347 AM EST TUE JAN 13 2009
.DISCUSSION...
...MUCH COOLER WEATHER ACROSS SOUTH FL TONIGHT THROUGH THE END OF
THE WEEK...
...ROUGH MARINE CONDITIONS EXPECTED MUCH OF THIS WEEK...
MODEL GUIDANCE REMAINS CONSISTENT REGARDING THE EVOLUTION OF
THE LOCAL WEATHER THROUGH THE WEEKEND. EASTERN CONUS UPPER TROUGH
CONTINUES TO DIG TODAY AND SEVERAL REINFORCING SHORTWAVES APPEAR
POISED TO DIVE INTO THE BASE OF THE TROUGH INTO EARLY NEXT
WEEK...SENDING SEVERAL COOL SURGES ACROSS SOUTH FL.
FIRST FOR TODAY...SHORTWAVE OVER THE NE GULF EASILY SEEN ON IR SAT
IMAGERY WILL INDUCE WEAK SFC LOW DEVELOPMENT IN THE NE GULF ALONG
WEAK SFC FRONT TO OUR NORTH. SW FLOW WILL DRAG THE FRONT FURTHER
NORTH THIS MORNING LEAVING THE ENTIRE CWA IN A WARM AND SLIGHTLY
MORE HUMID AIRMASS...AND ANY DENSE FOG OVER THE INTERIOR SHOULD MIX
OUT EARLIER THAN YESTERDAY DUE TO STRONGER SW FLOW. MODEL FCST
SOUNDINGS SHOW WARM MID LEVELS BUT NO INVERSION SO AT LEAST SCT
SHOWERS SEEM TO BE A GOOD BET JUST ABOUT ANYWHERE...WITH A SLIGHT
CHANCE OF A THUNDERSTORM ACROSS THE EASTERN METRO AREAS WHERE
CONVERGENCE MAY BE ENHANCED DUE TO FRICTIONAL EFFECTS. SW FLOW WILL
BE GUSTY BY LATE MORNING AND IF ENOUGH SUN CAN BREAK THROUGH ANY
SHOWERS TEMPS COULD REACH THE MID 80S ACROSS THE EASTERN METRO
AREAS. UPPER ENERGY AND COLD FRONT SWING THROUGH SOUTH FL BY EARLY
EVENING WITH CLEARING AND A COOLER AIRMASS MOVING IN TONIGHT WITH
LOWS IN THE 40S NW INTERIOR TO 50S ELSEWHERE.
SEVERAL COOL CHUNKS OF SFC HIGH PRESSURE MOVE SOUTH TOWARDS THE SE
CONUS WED-SAT KEEPING COOLER AIR IN PLACE. LOWS THIS PERIOD WILL DIP
WELL INTO THE 30S ACROSS THE NW INTERIOR TO THE 40S AT NAPLES AND
GENERALLY UPPER 40S TO LOWER 50S ACROSS THE EAST COAST METRO AREAS.
FRIDAY CONTINUES TO APPEAR TO BE THE COLDEST MORNING AND TEMPS COULD
DROP TO NEAR FREEZING IN THE NORMALLY COLDER AREAS OF
GLADES...HENDRY AND INLAND COLLIER COUNTIES...THOUGH CIRRUS
INDICATED BY THE MODELS COULD LIMIT THE LOWER BOUND FOR TEMPS. SOME
FROST MAY ALSO BE POSSIBLE ACROSS THESE NORMALLY COLDER SHELTERED
AREAS AS WELL IF IT DOES NOT FREEZE. ELSEWHERE WINDS COULD BE BREEZY
MUCH OF THE NIGHT WITH WIND CHILLS IN THE 30S POSSIBLE IN NAPLES
AND 40S IN THE EAST COAST METRO AREAS. HIGH TEMPS THIS PERIOD
WILL RUN 5 TO 10 DEGREES BELOW NORMAL DESPITE THE SUNSHINE. LATE
FRIDAY INTO THE WEEKEND SFC HIGH WILL SLIDE SLOWLY EAST OFF THE
CAROLINA COAST BRINGING STRONG NE FLOW BACK ACROSS SOUTH FL. THIS
SHOULD BRING SOME MODERATION IN LOW TEMPS ACROSS THE ENTIRE REGION
THOUGH THIS COULD BE OFFSET BY LIKELY LAND BREEZES AT NIGHT...AND
TEMPS WILL STILL RUN SLIGHTLY BELOW NORMAL. THERE COULD ALSO BE
SOME INCREASE IN CLOUDS AND THE CHANCES FOR LIGHT SHOWERS AS
STRONG PRESSURE GRADIENT LEADS BRINGS MORE MOISTURE IN OFF THE
ATLC. THE LATEST RUN OF THE GFS INDICATES SW FLOW REDEVELOPING
BRIEFLY AHEAD OF THE NEXT TROUGH/COLD FRONT ON SUNDAY BEFORE THE
NEXT FRONT MOVES THROUGH MONDAY/MONDAY NIGHT.
&&
.MARINE...
GUSTY SW WINDS 15-20KTS TODAY WILL SHIFT NW-N AT NEAR 20KTS THIS
EVENING WITH A QUICK SPIKE IN SEAS TO 7FT WEDNESDAY MORNING BEFORE WINDS
WEAKEN WED AFTERNOON. N-NE WINDS OF 20-25KTS APPEAR LIKELY TO
PERSIST THURSDAY THROUGH AT LEAST FRIDAY NIGHT...AND THEN WEAKENING
TO 15-20KTS FOR MUCH OF THE REST OF THE UPCOMING WEEKEND. THIS WILL
LEAD TO A LONG PERIOD OF SEAS OVER 6FT IN THE ATLC AND ROUGH MARINE
CONDITIONS ON ALL LOCAL WATERS.
&&
.FIRE WEATHER...
A DRIER AIRMASS WILL OVERSPREAD SOUTH FL THIS WEEK AS PREVIOUSLY
MENTIONED THE PAST FEW DAYS. IT APPEARS RHS WILL DROP BELOW 35
PERCENT FOR AN EXTENDED PERIOD EACH DAY FROM WEDNESDAY-FRIDAY ACROSS
INTERIOR AND WESTERN AREAS. THIS WILL CREATE DANGEROUS FIRE WX
CONDITIONS AND FORECASTS SHOULD BE MONITORED FOR WATCHES AND/OR
WARNINGS THE NEXT SEVERAL DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 80 51 69 50 / 50 20 0 0
FORT LAUDERDALE 81 57 71 53 / 50 30 0 0
MIAMI 83 58 72 54 / 50 30 0 0
NAPLES 73 53 68 46 / 50 20 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...DENSE FOG ADVISORY UNTIL 9 AM EST THIS MORNING FOR FLZ063-FLZ066-
FLZ067-FLZ070-FLZ071-FLZ073.
AM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 3 PM EST
WEDNESDAY FOR AMZ650-AMZ651-AMZ670-AMZ671.
SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS
EVENING FOR AMZ610-AMZ630.
GM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS
EVENING FOR GMZ656-GMZ657-GMZ676.
&&
DISCUSSION/MARINE/FIRE WX...STRASSBERG
AVIATION...70/DDHazardous weather outlook, Jan 12, 6:45 PM EST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 645 PM EST MON JAN 12 2009 FLZ063-066>075-168-172>174-130900- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 645 PM EST MON JAN 12 2009 ...DENSE FOG POSSIBLE AGAIN TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT VISIBILITY: AREAS OF FOG WILL LIKELY DEVELOP AGAIN TONIGHT ESPECIALLY ACROSS INTERIOR LOCATIONS AND TOWARD MORNING. SOME AREAS OF FOG COULD BE DENSE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MUCH STRONGER COLD FRONT IS EXPECTED TO MOVE OVER SOUTH FLORIDA ON TUESDAY NIGHT. STRONG SOUTHWEST WINDS AHEAD OF THE FRONT WILL LEAD TO AN ELEVATED THREAT FOR RIP CURRENTS ALONG THE SOUTHWEST GULF COAST ON TUESDAY. AS WINDS SHIFT TO THE NORTH AND INCREASE RAPIDLY ON TUESDAY NIGHT, MARINE CONDITIONS WILL BEGIN TO DETERIORATE ON ALL OF THE LOCAL WATERS. STRONG NORTH WINDS WILL PERSIST FOR MUCH OF THE UPCOMING WEEK, RESULTING IN A CONTINUATION OF HAZARDOUS SEAS CONDITIONS, ESPECIALLY IN THE GULF STREAM. WINDS WILL SHIFT TO THE NORTHEAST, RESULTING IN AN INCREASING THREAT FOR ATLANTIC COAST RIP CURRENTS BY LATE NEXT WEEKEND. BEGINNING ON WEDNESDAY MORNING, APPARENT TEMPERATURES WILL RANGE FROM 40 TO 45 DEGREES FOR ALL INTERIOR AREAS OF SOUTH FLORIDA. APPARENT TEMPERATURES WILL LIKELY FALL INTO THE 30 TO 35 DEGREE RANGE OVER THE NORTHWEST AND NORTHERN INTERIOR AREAS ON THURSDAY, FRIDAY, AND SATURDAY MORNINGS, WITH 35 TO 45 DEGREE APPARENT TEMPERATURES ANTICIPATED ELSEWHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 3:05 AM EST | Dense Fog Advisory | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Palm Beach | 6 hr |
| Jan 13, 2:11 PM EST | Fire Weather Watch | MFL | 16 hr | |
| Jan 13, 4:40 PM EST | Special Weather Statement | MFL | Glades, Hendry | 50 min |
| Jan 13, 5:10 PM EST | Special Marine Warning | MFL | 95 min | |
| Jan 13, 5:56 PM EST | Marine Weather Statement | MFL | 64 min | |
| Jan 13, 6:21 PM EST | Special Weather Statement | MFL | Palm Beach | 39 min |
Nearby
Small Craft Advisories in Florida, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.